Alert archive / Oregon / High Wind Warnings in 2011

High Wind Warning 1, NWS Pendleton, OR

January 11, 2011Union County, Oregon

NWS Pendleton, OR issued this high wind warning at Jan 11, 2011, 2:55 PM PST for Union County, Oregon. It took effect at Jan 11, 2011, 10:00 PM PST. It was in force for 17 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 11, 2011, 2:55 PM PST (22:55 UTC)
In effect from
Jan 11, 2011, 10:00 PM PST
Expired
Jan 12, 2011, 3:00 PM PST
In force
17 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 12:15 AM PSTNON-TSTM WND GST 58La Grande, ORSOUTH WINDS SUSTAINED AT 30 MPH WITH GUSTS OF 58 MPH.
Jan 12, 5:45 AM PSTNON-TSTM WND GST 648 Sse La Grande, ORSOUTH WINDS SUSTAINED AT 44 MPH WITH GUST TO 64 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WWUS76 KPDT 112255
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
255 PM PST TUE JAN 11 2011

...STRONG SOUTH WINDS TONIGHT THROUGH WEDNESDAY...

.SOUTHERLY WINDS WILL INCREASE THIS EVENING AS A WINTER STORM
CROSSES THE PACIFIC NORTHWEST. VERY WINDY CONDITIONS WILL DEVELOP AT
EXPOSED RIDGETOP LOCATIONS...THE GRANDE RONDE VALLEY...VALLEYS IN
WALLOWA COUNTY...AND ALONG THE FOOTHILLS OF THE OREGON BLUE
MOUNTAINS. COLD AIR MOVING FROM THE BAKER VALLEY INTO THE GRANDE
RONDE VALLEY WILL CREATE VERY STRONG WIND GUSTS IN THE SOUTHERN
GRANDE RONDE VALLEY.

ORZ049-120800-
/O.NEW.KPDT.HW.W.0001.110112T0600Z-110112T2300Z/
/O.EXT.KPDT.WI.Y.0003.000000T0000Z-110112T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
255 PM PST TUE JAN 11 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
WEDNESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST
THIS EVENING. 

* LOCATION: THE STRONGEST WINDS WILL BE IN THE SOUTHERN GRANDE
  RONDE VALLEY NEAR AND SOUTH OF UNION. VERY WINDY CONDITIONS
  WILL ALSO DEVELOP AT LA GRANDE AND AS FAR NORTH AS IMBLER.

* TIMING: WIND SPEEDS WILL CONTINUE TO INCREASE THIS
  EVENING...WITH PEAK WIND SPEEDS EXPECTED DURING THE EARLY
  MORNING HOURS WEDNESDAY MORNING. IT MAY TAKE LONGER FOR WIND
  SPEEDS TO INCREASE NORTH AND EAST OF LA GRANDE.

* WINDS: IN THE SOUTHERN GRANDE RONDE VALLEY...ALONG AND BETWEEN
  LADD AND PYLES CANYONS AND INCLUDING THE TOWN OF UNION...EXPECT
  WINDS TO INCREASE AFTER MIDNIGHT TO 35 TO 45 MPH WITH GUSTS TO
  AROUND 60 MPH. OTHER LOCATIONS IN THE VALLEY CAN EXPECT SOUTH TO
  SOUTHEAST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: DRIVING WILL BE DANGEROUS ESPECIALLY FOR HIGH PROFILE
  VEHICLES...PARTICULARLY ALONG EAST-WEST SECTIONS OF HIGHWAYS 203
  AND 237. BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ507-508-120800-
/O.EXB.KPDT.WI.Y.0003.110112T0600Z-110112T2300Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL
255 PM PST TUE JAN 11 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
WEDNESDAY. 

* TIMING: VERY WINDY CONDITIONS WILL DEVELOP AFTER 10 PM THIS
  EVENING...WITH PEAK WIND SPEEDS EXPECTED DURING THE EARLY
  MORNING HOURS WEDNESDAY MORNING.  IT MAY TAKE LONGER FOR WINDY
  CONDITIONS TO DEVELOP AT LOCATIONS BELOW 1500 FEET.

* WINDS: EXPECT SOUTH TO SOUTHEAST WINDS OF 30 TO 35 MPH WITH GUSTS
  TO 50 MPH TO DEVELOP OVERNIGHT. THE STRONGEST WINDS ARE EXPECTED
  ALONG THE FOOTHILLS AT ELEVATIONS ABOVE 1500 FEET CLOSEST TO THE
  BLUE MOUNTAINS.

* IMPACTS: DRIVING WILL BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-120800-
/O.EXB.KPDT.WI.Y.0003.110112T0600Z-110112T2300Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
255 PM PST TUE JAN 11 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
WEDNESDAY. 

* TIMING: VERY WINDY CONDITIONS WILL DEVELOP AFTER 10 PM THIS
  EVENING...WITH PEAK WIND SPEEDS EXPECTED DURING THE EARLY
  MORNING HOURS WEDNESDAY MORNING.

* WINDS: EXPECT SOUTH WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS
  TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED IN THE IN SOUTHERN
  WALLOWA VALLEY AND ALSO IN THE IMNAHA VALLEY. STRONGER GUSTS ARE
  POSSIBLE NEAR JOSEPH.

* IMPACTS: DRIVING WILL BECOME DIFFICULT ESPECIALLY FOR HIGH
  PROFILE VEHICLES. BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
151 
WWUS76 KPDT 120610
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1010 PM PST TUE JAN 11 2011

...STRONG SOUTH WINDS TONIGHT THROUGH WEDNESDAY...

.SOUTHERLY WINDS WILL INCREASE OVERNIGHT AS A WINTER STORM
CROSSES THE PACIFIC NORTHWEST. VERY WINDY CONDITIONS WILL DEVELOP
AT EXPOSED RIDGETOP LOCATIONS...THE GRANDE RONDE VALLEY...VALLEYS
IN WALLOWA COUNTY...AND ALONG THE FOOTHILLS OF THE OREGON BLUE
MOUNTAINS. COLD AIR MOVING FROM THE BAKER VALLEY INTO THE GRANDE
RONDE VALLEY WILL CREATE VERY STRONG WIND GUSTS IN THE SOUTHERN
GRANDE RONDE VALLEY.

ORZ049-121415-
/O.EXP.KPDT.WI.Y.0003.000000T0000Z-110112T0600Z/
/O.CON.KPDT.HW.W.0001.000000T0000Z-110112T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1010 PM PST TUE JAN 11 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WARNING
REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY. 

* LOCATION: THE STRONGEST WINDS WILL BE IN THE SOUTHERN GRANDE 
  RONDE VALLEY NEAR AND SOUTH OF UNION. VERY WINDY CONDITIONS 
  WILL ALSO DEVELOP AT LA GRANDE AND AS FAR NORTH AS IMBLER.

* TIMING: WIND SPEEDS WILL CONTINUE TO INCREASE OVERNIGHT... WITH PEAK
  WIND SPEEDS EXPECTED DURING THE EARLY MORNING HOURS WEDNESDAY
  MORNING. IT MAY TAKE LONGER FOR WIND SPEEDS TO INCREASE NORTH
  AND EAST OF LA GRANDE.

* WINDS: IN THE SOUTHERN GRANDE RONDE VALLEY...ALONG AND BETWEEN
  LADD AND PYLES CANYONS AND INCLUDING THE TOWN OF UNION...EXPECT
  WINDS 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. OTHER LOCATIONS
  IN THE VALLEY CAN EXPECT SOUTH TO SOUTHEAST WINDS OF 30 TO 35
  MPH WITH GUSTS TO 50 MPH.

* IMPACTS: DRIVING WILL BE DANGEROUS ESPECIALLY FOR HIGH PROFILE
  VEHICLES...PARTICULARLY ALONG EAST-WEST SECTIONS OF HIGHWAYS 203
  AND 237. BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ507-508-121415-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-110112T2300Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL
1010 PM PST TUE JAN 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY. 

* TIMING: VERY WINDY CONDITIONS WILL DEVELOP OVERNIGHT...WITH PEAK
  WIND SPEEDS EXPECTED WEDNESDAY MORNING. IT MAY TAKE LONGER FOR
  WINDY CONDITIONS TO DEVELOP AT LOCATIONS BELOW 1500 FEET.

* WINDS: EXPECT SOUTH TO SOUTHEAST WINDS OF 30 TO 35 MPH WITH
  GUSTS TO 50 MPH TO DEVELOP OVERNIGHT. THE STRONGEST WINDS 
  ARE EXPECTED ALONG THE FOOTHILLS AT ELEVATIONS ABOVE 1500 
  FEET CLOSEST TO THE BLUE MOUNTAINS. 

* IMPACTS: DRIVING WILL BECOME DIFFICULT ESPECIALLY FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-121415-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-110112T2300Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
1010 PM PST TUE JAN 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY. 

* TIMING: VERY WINDY CONDITIONS WILL DEVELOP OVERNIGHT...WITH PEAK
  WIND SPEEDS EXPECTED WEDNESDAY MORNING.

* WINDS: EXPECT SOUTH WINDS TO INCREASE TO 25 TO 35 MPH WITH
  GUSTS TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED IN THE IN 
  SOUTHERN WALLOWA VALLEY AND ALSO IN THE IMNAHA VALLEY. 
  STRONGER GUSTS ARE POSSIBLE NEAR JOSEPH. 

* IMPACTS: DRIVING WILL BECOME DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. BLOWING SNOW MAY REDUCE VISIBILITY AT 
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
178 
WWUS76 KPDT 121337
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
537 AM PST WED JAN 12 2011

...STRONG SOUTH WINDS TODAY...

.A WINTER STORM MOVING ACROSS THE PACIFIC NORTHWEST WILL CREATE VERY
WINDY CONDITIONS AT EXPOSED RIDGETOPS...THE GRANDE RONDE
VALLEY...VALLEYS IN WALLOWA COUNTY...AND ALONG THE FOOTHILLS OF
THE OREGON BLUE MOUNTAINS. COLD AIR MOVING FROM THE BAKER VALLEY
INTO THE GRANDE RONDE VALLEY WILL CREATE VERY STRONG WIND GUSTS IN
THE SOUTHERN GRANDE RONDE VALLEY.

ORZ049-122300-
/O.CON.KPDT.HW.W.0001.000000T0000Z-110112T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
537 AM PST WED JAN 12 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* LOCATION: THE STRONGEST WINDS WILL BE IN THE SOUTHERN GRANDE
  RONDE VALLEY. 

* TIMING: WIND GUSTS AS STRONG AS 60 MPH HAVE ALREADY BEEN
  OBSERVED IN THE SOUTHERN GRANDE RONDE VALLEY. THE VERY STRONG
  WINDS WILL CONTINUE THROUGH THE MORNING HOURS.

* WINDS: ALONG AND BETWEEN LADD AND PYLES CANYONS AND INCLUDING
  THE TOWN OF UNION...EXPECT WINDS 35 TO 45 MPH WITH GUSTS TO
  AROUND 60 MPH. OTHER LOCATIONS IN THE VALLEY CAN EXPECT SOUTH TO
  SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: DRIVING WILL BE DANGEROUS ESPECIALLY FOR HIGH 
  PROFILE VEHICLES...PARTICULARLY ALONG EAST-WEST SECTIONS OF 
  HIGHWAYS 203 AND 237. BLOWING SNOW MAY REDUCE VISIBILITY AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ507-508-122300-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-110112T2300Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL
537 AM PST WED JAN 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* TIMING: VERY WINDY CONDITIONS WILL DEVELOP THIS MORNING ALONG
  THE BASE OF THE BLUE MOUNTAINS. LOCATIONS INCLUDE
  WESTON...MISSION...PILOT ROCK...AND LEXINGTON. IT MAY TAKE
  LONGER FOR WINDY CONDITIONS TO DEVELOP AT LOCATIONS BELOW 1500
  FEET.

* WINDS: EXPECT SOUTH TO SOUTHEAST WINDS OF 30 TO 35 MPH WITH
  GUSTS TO 50 MPH TO DEVELOP THIS MORNING AND EARLY AFTERNOON. THE
  STRONGEST WINDS ARE EXPECTED ABOVE 1500 FEET CLOSEST TO THE
  BLUE MOUNTAINS.

* IMPACTS: DRIVING WILL BECOME DIFFICULT ESPECIALLY FOR HIGH
  PROFILE VEHICLES. STRONG CROSS WINDS CAN BE EXPECTED ALONG
  HIGHWAY 11 FROM PENDLETON TO MILTON-FREEWATER AND HIGHWAY 395
  SOUTH OF PILOT ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-122300-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-110112T2300Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
537 AM PST WED JAN 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* TIMING: VERY WINDY CONDITIONS WILL DEVELOP THIS MORNING AND
  CONTINUE UNTIL MID AFTERNOON. STRONG WIND GUSTS CAN OCCUR
  SUDDENLY DURING THE DAY.

* WINDS: EXPECT SOUTH WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS
  TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED IN THE IN SOUTHERN
  WALLOWA VALLEY AND ALSO IN THE IMNAHA VALLEY. LOCALIZED GUSTS
  ABOVE 50 MPH ARE POSSIBLE NEAR JOSEPH.

* IMPACTS: DRIVING WILL BECOME DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. BLOWING SNOW MAY REDUCE VISIBILITY AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
523 
WWUS76 KPDT 122328
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
328 PM PST WED JAN 12 2011


ORZ049-130730-
/O.EXP.KPDT.HW.W.0001.000000T0000Z-110112T2300Z/
/O.NEW.KPDT.WI.Y.0004.110112T2328Z-110114T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
328 PM PST WED JAN 12 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THURSDAY FOR LADD AND
PYLES CANYONS...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL
7 PM PST THURSDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

* LOCATION: THE STRONG WINDS WILL BE IN THE SOUTHERN GRANDE RONDE
  VALLEY MAINLY NORTH OF LADD AND PYLES CANYON AND NEAR UNION.

* TIMING: WIND GUSTS WILL DECREASE SLIGHTLY OVERNIGHT BUT THEN
  INCREASE THURSDAY AFTERNOON.

* WINDS: ALONG AND BETWEEN LADD AND PYLES CANYONS AND INCLUDING
  THE TOWN OF UNION...EXPECT WINDS 30 TO 40 MPH WITH GUSTS TO
  AROUND 55 MPH.

* IMPACTS: DRIVING WILL BE DANGEROUS ESPECIALLY FOR HIGH PROFILE
  VEHICLES. BLOWING SNOW MAY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-507-508-130030-
/O.EXP.KPDT.WI.Y.0003.000000T0000Z-110112T2300Z/
WALLOWA COUNTY-FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
328 PM PST WED JAN 12 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE POTENTIAL FOR VERY WINDY CONDITIONS HAS ENDED. THE IMNAHA
VALLEY WILL CONTINUE TO EXPERIENCE SOUTH WINDS 20 TO 30 MPH WITH
HIGHER GUSTS THROUGH THURSDAY.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Jan 11, 2:21 PM PST, 34 minutes earlier.

Area forecast discussion, Jan 11, 2:21 PM PST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
221 PM PST TUE JAN 11 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...VERY ACTIVE WEATHER
PATTERN THE NEXT COUPLE OF DAYS WITH MULTIPLE WINTER...WIND...AND
HYDRO HIGHLIGHTS IN EFFECT. SNOW WILL BEGIN TO OVERSPREAD THE AREA
LATE THIS AFTERNOON AND CONTINUE TONIGHT. A TRANSITION TO FREEZING
RAIN AND THEN RAIN IS EXPECTED FROM SOUTH TO NORTH ON WEDNESDAY.
HEAVIEST SNOWS WILL BE ACROSS THE CASCADE EAST SLOPES AND KITTITAS
VALLEY WHERE THE COLD AIR IS EXPECTED TO REMAIN THE LONGEST. BY LATE
WEDNESDAY THE COLD AIR TRAPPED EAST OF THE CASCADES SHOULD BEGIN TO
GIVE WAY ALL AREAS WITH SNOW LEVELS RISING ABOVE 5000 FEET.
CONSIDERABLE PRECIPITATION IS EXPECTED THROUGH THURSDAY OVER THE NE
MOUNTAINS AND CASCADE CREST SO THERE WILL BE SOME POTENTIAL FOR
FLOODING (SEE DISCUSSION BELOW). THERE IS A SLIGHT CONCERN THAT SNOW
LEVELS WILL NOT BE HIGH AS DEPICTED BY THE MODELS OVER THE BLUE
MOUNTAINS AND SOME OF THE RAIN COULD FALL AS HEAVY SNOW. THIS WILL
HAVE TO BE MONITORED CLOSELY SINCE QPF AMOUNTS ARE EXPECTED TO BE IN
EXCESS OF 1.5 INCHES WATER EQUIVALENT.

PRESSURE GRADIENTS WILL TIGHTEN SUBSTANTIALLY OVERNIGHT FROM THE
FOOTHILLS EASTWARD TO THE IDAHO BORDER. WITH A STRONG LOW LEVEL JET
IN PLACE...VERY WINDY CONDITIONS ARE LIKELY AND WIND ADVISORIES WILL
BE ISSUED FOR BOTH THE OREGON FOOTHILLS ZONES AND WALLOWA COUNTY.
THE WIND ADVISORY FOR THE GRANDE RONDE VALLEY WILL BE UNGRADED TO A
HIGH WIND WARNING BEGINNING AT 10 PM THIS EVENING. PEAK WINDS ARE
EXPECTED WEDNESDAY MORNING BEFORE SLOWLY SUBSIDING.

.LONG TERM...FRIDAY THROUGH SUNDAY NIGHT...MODELS ARE IN GOOD
AGREEMENT IN KEEPING A RIDGE CENTERED JUST OFFSHORE FRIDAY THROUGH
THE WEEKEND. OUR AREA WILL BE ON THE BACKSIDE OF THE RIDGE WITH A
NORTHWESTERLY FLOW AND A SERIES OF DISTURBANCES MOVING OVER THE
RIDGE. ONE SYSTEM WILL BE ARRIVING DURING THE DAY ON FRIDAY WITH A
CHANCE OF RAIN AND HIGH ELEVATION SNOW THROUGH SATURDAY MORNING.
WITH SOUTHERLY WINDS ARRIVING AHEAD OF THE SYSTEM...HIGHS WILL BE IN
THE MID TO UPPER 40S IN THE LOWER ELEVATIONS WITH MID 30S TO LOWER
40S IN THE MOUNTAINS. LOWS WILL NOT DROP VERY FAR OVERNIGHT AND EVEN
SOME MOUNTAIN LOCATIONS WILL REMAIN ABOVE FREEZING. THIS WILL KEEP
SNOW LEVELS ABOVE 4500 TO 5000 FEET. THE RAIN WILL TAPER OFF
SATURDAY BEFORE THE NEXT SYSTEM ARRIVES SATURDAY EVENING WITH RAIN
LIKELY THROUGH SUNDAY. CONDITIONS WILL REMAIN SIMILAR WITH
TEMPERATURES IN THE 40S DURING THE DAY WITH 30S OVERNIGHT. SNOW
LEVELS WILL CONTINUE TO REMAIN AT 4500 TO 5000 FEET SO ONLY THE
HIGHER MOUNTAINS WILL SEE SNOW WITH THIS SYSTEM. PERRY

MONDAY THROUGH TUESDAY NIGHT...MODELS CONTINUE TO INDICATE
WIDESPREAD MOISTURE ACROSS THE INTERIOR PACIFIC NORTHWEST. AND
ALTHOUGH IT IS TOO SOON TO TELL...MODELS STILL INDICATE A POTENTIAL
PATTERN FOR DOWNSLOPE WINDS MONDAY.  WITH THIS WIND POTENTIAL HAVE
DECIDED TO KEEPING POPS LOW IN THE LOWER ELEVATION AND HIGHER ALONG
THE MOUNTAINS FOR MONDAY. ANOTHER SYSTEM LOOKS TO MOVE IN TUESDAY
EVENING AND POPS FOR NOW HAVE BEEN INCREASED AS MOISTURE CONTENT
LOOKS TO BE HIGH. CURRENT FORECAST HAS TEMPERATURES COOLING OFF
TUESDAY WITH THIS SYSTEM AND SNOW LEVELS WILL LOWER TO ABOUT 3000
FEET. WEBER
&&

.AVIATION...00Z TAFS...A SYSTEM MOVING INTO THE AREA WILL BRING
STEADILY INCREASING AND LOWERING CLOUD COVER LATE THIS AFTERNOON AND
TONIGHT. SNOW SHOWERS HAVE BEGUN TO MOVE INTO THE AREA FROM WEST TO
EAST. SNOW SHOWERS HAVE STARTED AT KRDM AND KBDN WITH MVFR CEILINGS
AND VISIBILITIES. SNOW AT KYKM SHOULD AROUND 02Z AND REACH
KPSC...KALW AND KPDT BY 04-06Z. MVFR AND IFR CEILINGS AND
VISIBILITIES ARE EXPECTED AFTER 06Z ACROSS THE AREA THEN BEGIN
IMPROVING AFTER 15Z AS PRECIPITATION SWITCHES OVER TO RAIN. WARMING
ALOFT WILL CREATE CONDITIONS FOR A FREEZING RAIN/SNOW MIX OVER
PORTIONS OF THE AREA AFTER 10Z. KRDM WILL LIKELY BE AN EXCEPTION
WITH SNOW CHANGING OVER TO RAIN AROUND 13Z AS WILL KYKM WITH ONLY
SNOW EXPECTED. FZRA IS MARGINAL AT KALW AND KPDT DUE TO SOUTHERLY
WINDS WARMING THE BLUE MOUNTAIN FOOTHILLS BUT HAVE OPTED TO INCLUDE
IT THERE AFTER 10Z AND ENDING BY 18Z. FZRA WILL END AT KPSC AND KDLS
BY 20Z. WINDS WILL BE UNDER 15 KTS THROUGH 12Z TONIGHT BUT WILL BE
INCREASING AFTER 06Z. KPDT WITH SEE SOUTHERLY WINDS OF 20 TO 30 KTS
AFTER 06Z TAPERING OFF TO 10 TO 20 KTS AFTER 20Z. KRDM WILL REACH 10
TO 20 KTS AFTER 12Z AND REMAIN THERE THROUGH TOMORROW AFTERNOON.
PERRY

&&

.HYDROLOGY...SNOW LEVELS WILL BE INCREASING TO BETWEEN 5 TO 6
THOUSAND FEET OVERNIGHT WEDNESDAY AND CONTINUE AT THOSE HIGHER
LEVELS THROUGH THURSDAY NIGHT.  PRECIPITATION AMOUNTS OF UP TO 1.5
INCHES IN 24 HOURS IS EXPECTED OVER THE BLUE MOUNTAINS BY THURSDAY
NIGHT AND 1 TO 2 INCHES OF PRECIPITATION IS EXPECTED ALONG THE
CASCADE CREST WEDNESDAY NIGHT THROUGH FRIDAY MORNING.  AT THIS
TIME...NO LARGE RIVER FLOODING IS FORECAST...BUT SMALL STREAM
FLOODING IS POSSIBLE WITH THE COMBINATION OF RAIN AND SNOWMELT.  A
FLOOD WATCH WILL BE IN EFFECT WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT. ML

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  24  46  38  45 /  50  50  60  90
ALW  26  43  39  45 /  50  70  70  90
PSC  25  38  38  43 /  80  70  60  80
YKM  22  33  32  37 /  80  70  60  80
HRI  26  39  37  43 /  70  60  60  80
ELN  19  32  30  36 / 100  80  60  80
RDM  28  47  36  50 /  70  70  60  80
LGD  26  38  36  42 /  50  80  80  90
GCD  20  41  34  41 /  70  70  70 100
DLS  28  39  38  44 /  80  80  60  80

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY
     ORZ050.

     FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT      ORZ049-502-507.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY
     ORZ507-508.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY ORZ041-042.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM PST
     WEDNESDAY ORZ044.

     HIGH WIND WARNING FROM 10 PM THIS EVENING TO 3 PM PST WEDNESDAY
     ORZ049.

     WIND ADVISORY UNTIL 10 PM PST THIS EVENING ORZ049.

WA...FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT      WAZ029-030-520.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY
WAZ024-027-521.

     WINTER STORM WARNING UNTIL 4 PM PST WEDNESDAY WAZ026-520.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM PST
     WEDNESDAY WAZ028.

&&

THREAT INDEX
WEDNESDAY : RED
THURSDAY : YELLOW
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

78/83/83
Hazardous weather outlook, Jan 11, 2:38 PM PST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
238 PM PST TUE JAN 11 2011

UPDATED HAZARDS

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
121415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
231 PM PST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

WINTER MIX
     SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, LOWER
     COLUMBIA BASIN OF OREGON

SNOW
     EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY

STRONG WIND
     GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN
     BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE
     MOUNTAINS OF OREGON

A WINTER STORM WILL IMPACT THE REGION TONIGHT BRINGING SNOW AND AN
EVENTUAL TRANSITION TO FREEZING RAIN. NUMEROUS WARNINGS AND
ADVISORIES ARE IN EFFECT. PLEASE REFER TO THE LATEST PDXWSWPDT FOR
MORE DETAILS.

A VERY TIGHT PRESSURE GRADIENT WILL LEAD TO STRONG WINDS IN THE
GRANDE RONDE VALLEY...ALONG THE BLUE MOUNTAIN FOOTHILLS...AND
SOUTHERN WALLOWA COUNTY. NUMEROUS ADVISORIES AND WARNINGS ARE IN
EFFECT. PLEASE REFER TO THE LATEST PDXNPWPDT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINTER MIX WEDNESDAY
     SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, LOWER
     COLUMBIA BASIN OF OREGON

SNOW WEDNESDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY

STRONG WIND WEDNESDAY
     GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN
     BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE
     MOUNTAINS OF OREGON

FLOODING THURSDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
     WASHINGTON, FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF
     OREGON, NORTHERN BLUE MOUNTAINS OF OREGON

THE SNOW AND FREEZING RAIN WILL CONTINUE ON WEDNESDAY WITH THE
PRECIPITATION CHANGING TO ALL RAIN IN MOST PLACES BY WEDNESDAY
NIGHT. THE STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF NORTHEAST
OREGON THROUGH THE DAY ON WEDNESDAY. PLEASE REFER TO THE LATEST
PDXWSWPDT AND PDXNPWPDT FOR MORE DETAILS.

IN ADDITION...HEAVY RAINS ARE POSSIBLE ALONG THE WASHINGTON CASCADE
CREST AND NEAR THE BLUE MOUNTAINS OVER THE NEXT FEW DAYS. THIS COULD
RESULT IN SIGNIFICANT RISES IN AREA CREEKS AND STREAMS FROM HEAVY
RAIN FALLING ON SNOW. A FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO
THE LATEST PDXFFAPDT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:12 PM PSTFlood WatchPDTUmatilla, Union, Wallowa48 hr

Nearby

High Wind Warnings in Oregon, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.